Alert archive / Nebraska / High Wind Watches in 2018

High Wind Watch 1, NWS North Platte, NE

March 3, 201820 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Mar 3, 2018, 2:57 AM MST for 20 counties in Nebraska. It took effect at Mar 5, 2018, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2018, 2:57 AM MST (09:57 UTC)
In effect from
Mar 5, 2018, 5:00 AM MST
Expired
Mar 4, 2018, 3:22 PM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 62 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2491 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS73 KLBF 030957
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
357 AM CST Sat Mar 3 2018

...HIGH WINDS ARE POSSIBLE MONDAY ACROSS PARTS OF WESTERN AND
NORTH CENTRAL NEBRASKA...

.A powerful storm system will pass just north of the Sandhills.
Although significant winter weather appears unlikely. High winds
are a definite possibility.

NEZ004-022>026-035>037-094-032200-
/O.NEW.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/
Sheridan-Garden-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan-
Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, 
Arthur, Tryon, Ringgold, Stapleton, Cody, Eli, Merriman, 
and Kilgore
357 AM CST Sat Mar 3 2018 /257 AM MST Sat Mar 3 2018/

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

The National Weather Service in North Platte has issued a High
Wind Watch, which is in effect from Monday morning through Monday
evening.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Timing...Strongest winds are expected from late morning to late
  afternoon.

* Impacts...High profile vehicles and vehicles towing light weight
  trailers will encounter dangerous cross winds which could cause
  a loss of control. Outdoor furniture will be blown around. Minor
  roof damage is possible.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
4 follow-up statements
499 
WWUS73 KLBF 032137
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
337 PM CST Sat Mar 3 2018

...HIGH WINDS ARE POSSIBLE MONDAY ACROSS PARTS OF WESTERN AND
NORTH CENTRAL NEBRASKA...

.A powerful storm system will move across western Nebraska. 
Although significant winter weather appears unlikely. High winds 
will develop over all of western Nebraska Monday.

NEZ027-028-038-056>059-069>071-040545-
/O.EXA.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/
Loup-Garfield-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-
Frontier-
Including the cities of Taylor, Burwell, Broken Bow, Chappell, 
Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, 
Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, 
and Maywood
337 PM CST Sat Mar 3 2018 /237 PM MST Sat Mar 3 2018/

...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING...

The National Weather Service in North Platte has issued a High
Wind Watch, which is in effect from Monday morning through Monday
evening.

* Winds...Northwest 30 to 40 mph with gusts up to 55 mph.

* Timing...Strongest winds are expected Monday Morning and will
  continue into the early evening.

* Impacts...High profile vehicles and vehicles towing light weight
  trailers will encounter dangerous cross winds which could cause
  a loss of control. Minor roof damage is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

NEZ004-022>026-035>037-094-040545-
/O.CON.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/
Sheridan-Garden-Grant-Hooker-Thomas-Blaine-Arthur-McPherson-Logan-
Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, 
Arthur, Tryon, Ringgold, Stapleton, Cody, Eli, Merriman, 
and Kilgore
337 PM CST Sat Mar 3 2018 /237 PM MST Sat Mar 3 2018/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* Winds...Northwest 30 to 40 mph with gusts up to 55 mph.

* Timing...Strongest winds are expected Monday morning to early
  Monday evening.

* Impacts...High profile vehicles and vehicles towing light weight
  trailers will encounter dangerous cross winds which could cause
  a loss of control. Minor roof damage is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

power
641 
WWUS73 KLBF 040418
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1018 PM CST Sat Mar 3 2018

...HIGH WINDS POSSIBLE MONDAY ACROSS WESTERN AND NORTH CENTRAL 
NEBRASKA...

.A storm system will generate high winds on Monday across all of 
western Nebraska as it moves into the Middle Missouri Valley. Wind
gusts up to 60 MPH are possible. Significant winter weather is 
not anticipated.

NEZ004-022>028-035>038-056>059-069>071-094-041200-
/O.CON.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/
Sheridan-Garden-Grant-Hooker-Thomas-Blaine-Loup-Garfield-Arthur-
McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-
Frontier-Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, Brewster, 
Taylor, Burwell, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, 
Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, 
Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, 
Eustis, Maywood, Cody, Eli, Merriman, and Kilgore
1018 PM CST Sat Mar 3 2018 /918 PM MST Sat Mar 3 2018/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* Winds...Northwest 30 to 40 mph with gusts exceeding 55 mph.

* Timing...Strongest winds are expected early Monday afternoon and
  strong winds will continue into the early evening.

* Impacts...High profile vehicles and vehicles towing light 
  weight trailers will encounter dangerous cross winds which 
  could cause a loss of control. Minor roof damage is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$

Power/ET
604 
WWUS73 KLBF 040847 AAA
NPWLBF

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
247 AM CST Sun Mar 4 2018

...HIGH WIND WARNING MONDAY ACROSS WESTERN NEBRASKA AND A HIGH 
WIND WATCH REMAINS IN EFFECT FOR PARTS OF NORTH CENTRAL AND 
SOUTHWEST NEBRASKA...

.A storm system will generate high winds on Monday across all of
western Nebraska as it moves into the Middle Missouri Valley.
Wind gusts up to 60 MPH are possible. Significant winter weather
is not anticipated.

NEZ004-022>024-035-036-056-057-094-042200-
/O.UPG.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/
/O.NEW.KLBF.HW.W.0001.180305T1200Z-180306T0300Z/
Sheridan-Garden-Grant-Hooker-Arthur-McPherson-Deuel-Keith-
Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, 
Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore
247 AM CST Sun Mar 4 2018 /147 AM MST Sun Mar 4 2018/

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM
CST /8 PM MST/ MONDAY...

The National Weather Service in North Platte has issued a High
Wind Warning, which is in effect from 6 AM CST /5 AM MST/ to 9 PM
CST /8 PM MST/ Monday. The High Wind Watch is no longer in
effect. 

* Winds...Northwest 30 to 40 mph with gusts to around 60 mph.

* Timing...Strongest winds are expected early Monday afternoon 
  and strong winds will continue into the early evening. 

* Impacts...High profile vehicles and vehicles towing light 
  weight trailers will encounter dangerous cross winds which 
  could cause a loss of control. Minor roof damage is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NEZ025>028-037-038-058-059-069>071-042200-
/O.CON.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/
Thomas-Blaine-Loup-Garfield-Logan-Custer-Perkins-Lincoln-Chase-
Hayes-Frontier-
Including the cities of Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, 
North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, 
Curtis, Eustis, and Maywood
247 AM CST Sun Mar 4 2018 /147 AM MST Sun Mar 4 2018/

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

* Winds...Northwest 30 to 40 mph with gusts exceeding 55 mph.

* Timing...Strongest winds are expected early Monday afternoon 
  and strong winds will continue into the early evening. 

* Impacts...High profile vehicles and vehicles towing light 
  weight trailers will encounter dangerous cross winds which 
  could cause a loss of control. Minor roof damage is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph, or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
941 
WWUS73 KLBF 042222
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
422 PM CST Sun Mar 4 2018

...HIGH WIND WARNING MONDAY...

NEZ025>028-037-038-058-059-069>071-050630-
/O.UPG.KLBF.HW.A.0001.180305T1200Z-180306T0300Z/
/O.EXA.KLBF.HW.W.0001.180305T1200Z-180306T0300Z/
Thomas-Blaine-Loup-Garfield-Logan-Custer-Perkins-Lincoln-Chase-
Hayes-Frontier-
Including the cities of Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Stapleton, Broken Bow, Grant, 
North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, 
Curtis, Eustis, and Maywood
422 PM CST Sun Mar 4 2018 /322 PM MST Sun Mar 4 2018/

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM
CST /8 PM MST/ MONDAY...

The National Weather Service in North Platte has issued a High
Wind Warning, which is in effect from 6 AM CST /5 AM MST/ to 9 PM
CST /8 PM MST/ Monday. The High Wind Watch is no longer in
effect.

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Timing...Strongest winds are expected Monday afternoon and
  strong winds will continue into early Monday evening.

* Impacts...High profile vehicles and vehicles towing light 
  weight trailers will encounter dangerous cross winds which 
  could cause a loss of control. Minor roof damage is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NEZ029-050630-
/O.EXA.KLBF.HW.W.0001.180305T1200Z-180306T0300Z/
Wheeler-
Including the cities of Bartlett and Ericson
422 PM CST Sun Mar 4 2018

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 9 PM CST MONDAY...

The National Weather Service in North Platte has issued a High
Wind Warning, which is in effect from 6 AM to 9 PM CST Monday.

* Winds...Northwest 25 to 35 mph with gusts up to 60 mph.

* Timing...Strongest winds are expected Monday afternoon and
  strong winds will continue into early Monday evening.

* Impacts...High profile vehicles and vehicles towing light 
  weight trailers will encounter dangerous cross winds which 
  could cause a loss of control. Minor roof damage is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NEZ004-022>024-035-036-056-057-094-050630-
/O.CON.KLBF.HW.W.0001.180305T1200Z-180306T0300Z/
Sheridan-Garden-Grant-Hooker-Arthur-McPherson-Deuel-Keith-
Western Cherry-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
Hyannis, Mullen, Arthur, Tryon, Ringgold, Chappell, Big Springs, 
Ogallala, Paxton, Cody, Eli, Merriman, and Kilgore
422 PM CST Sun Mar 4 2018 /322 PM MST Sun Mar 4 2018/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/
TO 9 PM CST /8 PM MST/ MONDAY...

* Winds...Northwest 30 to 40 mph with gusts up to 60 mph.

* Timing...Strongest winds are expected Monday afternoon and
  strong winds will continue into early Monday evening.

* Impacts...High profile vehicles and vehicles towing light 
  weight trailers will encounter dangerous cross winds which 
  could cause a loss of control. Minor roof damage is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Taylor

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Mar 2, 9:39 PM MST, 5 hours 18 minutes earlier.

Area forecast discussion, Mar 2, 9:39 PM MST, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1039 PM CST Fri Mar 2 2018

.SHORT TERM...(This evening through Saturday)
Issued at 317 PM CST Fri Mar 2 2018

Upper level ridging will dominate the weather tonight and Saturday
ahead of a deep long wave trough digging south along the west coast.
Winds will decouple tonight as the surface pressure gradient
relaxes. Have went with the lower guidance for lows due to the light
winds and fairly dry air in place. The exception will be across far
eastern portions of north central Nebraska around O'Neill and Ewing
where south winds will stay up a bit and lows will be in the lower
30s.

As the long wave trough begins to inch toward the central plains
Saturday, surface low pressure will begin to deepen along the lee of
the Rockies across northeast Colorado. This will turn winds to the
southeast across the area, with warmer air working northwest into
the region. Highs most locations will reach the 60s, with lower 70s
possible across far southwest Nebraska.

.LONG TERM...(Saturday night through Friday)
Issued at 317 PM CST Fri Mar 2 2018

Latest ECMWF run continues on track with northern trajectory and
latest GFS has closed low moving further north. Very warm night
Saturday night with increasing waa ahead of system and low level
jet. Moisture advection continues mainly east of forecast area
through the night into Sunday. TD's in the 40s over north central
Nebraska. Highs in the 30s and 40s northwest with 50s and 60s
elsewhere. We are outlooked for convective weather to the east of a
Bassett to Curtis line sunday afternoon into evening. This will
depend largely on location of dryline bulge. With uncertainty of
focus have left out of the forecast for now and left rain changing
to snow. If system slows down and moisture moves further east with
easterly flow beginning Saturday evening convection could be further
west. Dry slot looks to play a major role. Changing to snow in
Sheridan County by 10pm cst 9pm mst and then moving east through the
early morning with all snow by 12z across the forecast area. Strong
winds begin Sunday evening over the Panhandle and spread east
through the early morning hours and really ramp up through the day
on Monday. Have increased following consmos. Winds of 30 to 30 with
gusts approaching 55 not out of the question through the day on
Monday as the upper low deepens. Highs in the 30s north on Monday
and the 40s south. This will result in snow, no snow, rain snow
mixed and then rain through the afternoon. Winds decreasing over
night but still strong through the day on Tuesday as snow ends over
the north from west to east with trace amounts of accumulation
additional. Highs in the 30s Tuesday and then into the 30s and 40s
Wednesday and then the 40s and 50s Thursday and Friday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1035 PM CST Fri Mar 2 2018

VFR conditions currently prevail with clear skies and light winds,
generally out of the southeast, being observed. VFR conditions
will continue through the TAF period. Skies will remain clear-
mostly clear. Otherwise, light winds will continue rest of tonight
and tomorrow, largely staying under 10 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Taylor
LONG TERM...Power
AVIATION...ET
Hazardous weather outlook, Mar 2, 2:40 PM MST, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
340 PM CST Fri Mar 2 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-032145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
340 PM CST Fri Mar 2 2018 /240 PM MST Fri Mar 2 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A storm system moving out of the Rockies will affect parts of the
central and northern plains Sunday into Monday. 2 to 5 inches of
snow is possible Sunday night into Monday along and north of a
line from O'Neill to Ainsworth to Rushville. Very strong winds are
expected across all of western and north central Nebraska Monday,
with gusts over 60 mph possible.

The track of the storm and impact across this region are becoming
more defined. Harsher conditions could develop if the storm slows
down, strengthens or the storm track changes. Check later
forecasts as the details of the storm and impacts will become
more certain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:58 AM MSTWinter Storm WatchLBFBoyd, Brown, Cherry, Holt, Keya Paha, Rock36 hr

Nearby

High Wind Watches in Nebraska, 2018Every high wind watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.